Can you take an antihistamine with Benadryl?

Most allergy medicines should not be combined with one another, according to Dr. Susan Besser, a primary care provider at Mercy Medical Center in Baltimore, Maryland. “You should not take multiple oral antihistamines together, such as Benadryl, Claritin, Zyrtec, Allegra or Xyzal.

Can you take two different antihistamines at the same time?

Do NOT take two different antihistamines at the same time. Instead, talk to your doctor or pharmacist if you have trouble finding a drug that works well for your allergy symptoms.

What medications can you not take with Benadryl?

Examples of medications that may interact with Benadryl include:

  • antidepressants.
  • stomach ulcer medicine.
  • cough and cold medicine.
  • other antihistamines.
  • diazepam (Valium)
  • sedatives.

Can you take Claritin and Benadryl?

It’s not recommended to take Claritin and Benadryl together. Because they have similar side effects, taking them together can increase the risk of adverse effects. Claritin has a relatively long half-life so it may not be safe to take Benadryl 12 hours after Claritin.

IT IS INTERESTING:  Best answer: Can antihistamines cause infertility?

Is Benadryl and allergy medicine the same?

Are Benadryl and Claritin the Same Thing? Benadryl (diphenhydramine) and Claritin (loratadine) are antihistamines used to treat allergy symptoms, such as itching, hives, runny nose, watery eyes, and sneezing from hay fever (allergic rhinitis) and other allergies, such as allergies to molds and dust mites.

What drugs should not be taken with antihistamines?

Some products that may interact with this drug are: antihistamines applied to the skin (such as diphenhydramine cream, ointment, spray), blood pressure medications (especially guanethidine, methyldopa, beta blockers such as atenolol, or calcium channel blockers such as nifedipine).

What to do when antihistamines dont work?

After seeing little to no results from an antihistamine, your doctor may suggest that you try any of the following treatments, usually in the following order:

  1. Increasing the dose of your current antihistamine.
  2. A different antihistamine or a combination of several different antihistamines. …
  3. Oral corticosteroids.

Can I take 2 benadryl at once?

Take 1 to 2 tablets every 4 to 6 hours or as directed by a doctor. Take 1 tablet every 4 to 6 hours or as directed by a doctor. Do not use. Do not take more than 6 doses in 24 hours.

Can you drink wine with Benadryl?

Talk with your doctor

Benadryl is a strong drug. Using it safely means not drinking alcohol while you take it. Combining the drug with alcohol can cause dangerous effects, such as extreme drowsiness and impaired motor skills and alertness.

Does Benadryl interact with any medications?

Benadryl Allergy (diphenhydramine) Drug Interactions

A total of 404 drugs are known to interact with Benadryl Allergy (diphenhydramine). Show all medications in the database that may interact with Benadryl Allergy (diphenhydramine).

IT IS INTERESTING:  Is it safe to take Benadryl and Dramamine together?

Is it OK to take Benadryl everyday for allergies?

Is it OK to take Benadryl every day to treat my allergies? A. It’s not a good idea. Benadryl Allergy (diphenhydramine and generic) and similar first-generation antihistamines used to treat allergy symptoms, such as chlorpheniramine (Chlor-Trimeton Allergy and generic), shouldn’t be taken for long periods of time.

Can I take Benadryl 24 hour Allegra?

“You should not take multiple oral antihistamines together, such as Benadryl, Claritin, Zyrtec, Allegra or Xyzal.

What is the difference between Zyrtec and Benadryl?

A main difference between Benadryl and Zyrtec is that Zyrtec tends to cause less drowsiness and sedation than Benadryl. Both Benadryl and Zyrtec are available in generic form and over-the-counter (OTC).

Does Benadryl help with seasonal allergies?

Benadryl (diphenhydramine) and Allegra (fexofenadine hydrochloride) are antihistamines used to treat allergic symptoms of seasonal allergic rhinitis (sneezing, runny nose, itchy or watery eyes), and hives. Benadryl is also used to treat insomnia, motion sickness, and mild cases of Parkinsonism.

Is Benadryl good for an allergic reaction?

Seek emergency treatment right away. In severe cases, untreated anaphylaxis can lead to death within half an hour. An antihistamine pill, such as diphenhydramine (Benadryl), isn’t sufficient to treat anaphylaxis. These medications can help relieve allergy symptoms, but work too slowly in a severe reaction.

How much antihistamine does Benadryl have?

IngredientActive ingredient (in each capsule)PurposeDiphenhydramine HCl 25 mgAntihistamine

No runny nose